MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FEMUR SIZE 3 STD LEFT; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-REVISION FEMUR SIZE 3 STD LEFT; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.07.2503L
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information received on 19 june 2017 and includes: the surgery was a primary and the posterior cruciate ligament was cut in order to use a different implant.On 20 june 2017 the cleaning and packaging manager performed a preliminary investigation and commented as follows: as clearly visible in the picture, the gmk-revision std femur (reference 02.07.2503l and lot.157861) has a posterior cam while it should be only present in the gmk-revision ps femur.The initial casting is the same for gmk-revision std and ps femurs.An external supplier was responsible for cutting the cam since the product was a standard femur.Due to an involuntary human error the cam was not cut.Also, during the subsequent activities no one detected the discrepancy, the ps femur was shipped as it was std.As confirmed by the supplier, only the four pieces of the lot 157861 were incorrect.No recall has been performed given that the 3 remained implants, of the same lot, were not in consignment in any hospital but they were under control in different medacta warehouse.They were immediately quarantined by medacta.Batch review performed on 06 july 2017.Lot 157861: (b)(4) items manufactured and released on 26 february 2016.Expiration date: 2021-01-20.No anomalies found in the batch review.Specifically, the cut of the stabilized cam is indicated as performed.
 
Event or Problem Description
A ps gmk-revision femur was found in the packaging instead of a std gmk-revision femur.The surgeon had to switch from the planned std femur with a stem, a mobile tibiaplateau and a mobile std insert, to a ps femur with a fixed tibiaplateau, a stem and a semiconstrained inlay.The wrong femur was implanted.The surgery was successfully.No x-rays available.
 
Additional Manufacturer Narrative
On (b)(6) 2017 the following actions have been communicated from medacta side: addition of the control of the presence of the ps stabilizer at laser marking step.Specification about the control of the presence of the ps stabilizer at the packaging step, where a visual control was foreseen but without that specific detail clearly indicated.Also the external supplier involved in the problem has implemented corrective actions in his steps in order to avoid similar issues in the future.

Brand Name
GMK-REVISION FEMUR SIZE 3 STD LEFT
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6692851
Report Number3005180920-2017-00358
Device Sequence Number1761252
Product Code JWH
UDI-Device Identifier07630030821523
UDI-Public07630030821523
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K102437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Catalogue Number02.07.2503L
Device Lot Number157861
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer06/07/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;